Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS Shreveport, LA

February 13, 2005Nacogdoches County, San Augustine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 13, 2005, 7:30 PM CST for Nacogdoches County, San Augustine County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2005, 7:30 PM CST (01:30 UTC)
Expired
Feb 13, 2005, 8:30 PM CST
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Nacogdoches County, TX, San Augustine County, TX

The radar

The Shreveport radar (KSHV), 111 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 140131
SVRSHV
TXC347-405-140230-
/O.NEW.KSHV.SV.W.0002.050214T0130Z-050214T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CST SUN FEB 13 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS

* UNTIL 830 PM CST

* AT 725 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THIS STORM WAS LOCATED 22 MILES WEST OF SAN AUGUSTINE...OR
  ABOUT 11 MILES EAST OF NACOGDOCHES...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHIRENO.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS
  SAN AUGUSTINE COUNTY IN EASTERN TEXAS
UNTIL 830 PM CST.

LAT...LON 3167 9452 3150 9459 3133 9410 3159 9401

$$
1 follow-up statement
000 
WWUS54 KSHV 140221
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 PM CST SUN FEB 13 2005

TXC347-405-140230-
/O.CON.KSHV.SV.W.0002.000000T0000Z-050214T0230Z/
NACOGDOCHES TX-SAN AUGUSTINE TX-
820 PM CST SUN FEB 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CST FOR SAN
AUGUSTINE AND NACOGDOCHES COUNTIES...

AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THE STORMS WERE JUST ABOUT OUT OF NACOGDOCHES COUNTY...THUS THE 
WARNING FOR NACOGDOCHES COUNTY WILL BE ALLOWED TO EXPIRE AT 830 PM. 
THE STORMS OVER SAN AUGUSTINE COUNTY ARE STILL PRODUCING PENNY SIZED 
HAIL...AND A NEW WARNING COULD BE ISSUED. MOVEMENT WAS EAST AT 15 
MPH.

LAT...LON 3167 9452 3150 9459 3133 9410 3159 9401

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:30 PM CST, 5 hours earlier.

Area forecast discussion, Feb 13, 2:30 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CST SUN FEB 13 2005

.DISCUSSION...

UPPER TROUGH CURRENTLY ACROSS CENTRAL/NORTH TEXAS MOVING QUICKLY EAST
THIS AFTERNOON. THE FIRST DISTURBANCE WHICH BROUGHT SHOWERS AND A FEW
THUNDERSTORMS TO THE REGION IS CURRENTLY EXITING THE REGION TO THE
EAST WITH ADDITIONAL THUNDERSTORMS ONGOING WITH THE DRY SLOT ACROSS
SE TX/SW LA. WITH THIS SECONDARY AREAS TRAJECTORY MORE EAST NORTHEAST...
BELIEVE IT WILL LIKELY CLIP OUR EXTREME SOUTHEAST ZONES THIS EVENING.
OF GREATER INTEREST IS THE GROWING CU FIELD ACROSS THE WEST AHEAD
OF AN EASTWARD MOVING DRYLINE. TEMPERATURES HAVE WARMED WELL INTO
THE 70S ACROSS NE TX/SE OK WHERE CLOUDS HAVE THINNED AND STRONG LOW
LEVEL WINDS HAVE MIXED DOWN SOMEWHAT. LAPSE ANALYSIS REVEALING CAPE
IN THE ORDER OF 1000J/KG WITH LIS OF -2 TO -4 ACROSS THIS REGION
AS WELL. CU RATHER FLAT ATTM BUT ANOTHER HOUR OR TWO OF HEATING
COULD SET SOME OF THIS RESIDUAL MOISTURE OFF. WITH STEEPENING LAPSE
RATES AS TROUGH MOVES OVERHEAD AND LOWERING WET BULB ZERO VALUES...
ANY CONVECTION THAT DEVELOPS LATE COULD PRODUCE LARGE HAIL. WILL
CONTINUE TO ADVERTISE JUST SLIGHT CHANCE POPS THIS EVENING ACROSS
THE EXTREME WEST AND CHANCE POPS FURTHER EAST. WILL MAKE THE CALL
WHETHER OR NOT TO MENTION SEVERE WORDING IN THE ZONES UNTIL NEAR
ISSUANCE TIME GIVING THE STORMS UNTIL THE VERY LAST MINUTE TO POP.
THE EAST MAY BE SLOW TO CLEAR OVERNIGHT SO KEPT CLOUDS IN ALL NIGHT
WITH THE FRONT JUST MAKING PROGRESS INTO OUR NORTHWEST HALF BY 12Z MON.

FRONT PUSHES ON THREW MONDAY MORNING WITH THE SFC RIDGE CLOSELY ON
ITS HEELS. IT WILL FEEL MORE LIKE SPRING THE NEXT COUPLE OF DAY WITH
70S ON MONDAY AND TEMPS PUSHING 80 DEGREES WITH INCREASING SOUTHWEST
WINDS. ANOTHER FRONT ARRIVES LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
BUT MOISTURE CONTINUES TO LOOK MARGINAL AT BEST TO WORK WITH. HAVE
CONTINUED LOW POP ADVERTISEMENT FROM WEDNESDAY THROUGH THE END OF
THE WORK WEEK AS THIS FRONT MAY MOVE THROUGH THE REGION AND RETURN
BY LATE WEEK. LATER HALF OF NEXT WEEKEND LOOKING WET ONCE AGAIN WITH
A POSSIBLE REPEAT PERFORMANCE OF THE CURRENT ACTIVITY. THIS ONE
IS LOOKING QUITE A BIT WETTER HOWEVER BUT WILL HAVE PLENTY OF TIME
TO DISSECT THIS ONE THIS WEEK.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  52  75  47  77 /  30   0   0   0
MLU  54  73  46  76 /  50   0   0   0
DEQ  44  74  41  76 /  30   0   0   0
TXK  48  74  46  76 /  30   0   0   0
ELD  50  73  44  74 /  50   0   0   0
TYR  48  77  50  78 /  20   0   0   0
GGG  48  76  49  78 /  20   0   0   0
LFK  52  77  49  79 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Feb 13, 12:00 PM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN FEB 13 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN FEB 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A LARGE AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE
MOVING NORTHEAST THROUGH NORTH CENTRAL LOUISIANA THIS AFTERNOON.
MEANWHILE...ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS AND NORTHWEST LOUISIANA...CLOUDS ARE DISSIPATING WHICH IS
LEADING TO DESTABILIZATION. A STRONG UPPER LEVEL DISTURBANCE LOCATED
ACROSS CENTRAL TEXAS WILL BE MOVING INTO THE REGION LATE THIS AFTERNOON
AND THIS EVENING. THERE COULD BE ENOUGH MOISTURE LEFT OVER FOR THIS
SYSTEM TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY
THREAT WITH THESE STORMS IF THEY DEVELOP WOULD BE LARGE HAIL. WITH
THE LOSS OF DAYTIME HEATING...ANY THUNDERSTORMS THAT DEVELOPED IN
THE AFTERNOON WOULD LOSE THEIR INTENSITY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

13

In the hours before

Local storm report, Feb 13, 6:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CST SUN FEB 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             NACOGDOCHES             31.61N 94.65W
02/13/2005  0.75 INCH        NACOGDOCHES        TX   TRAINED SPOTTER

0650 PM     HAIL             NACOGDOCHES             31.61N 94.65W
02/13/2005  0.88 INCH        NACOGDOCHES        TX   LAW ENFORCEMENT

&&

17
Local storm report, Feb 13, 7:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CST SUN FEB 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             NACOGDOCHES             31.61N 94.65W
02/13/2005  1.00 INCH        NACOGDOCHES        TX   BROADCAST MEDIA

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:46 PM CSTSevere Thunderstorm WarningSHVNacogdoches28 days
Feb 13, 8:31 PM CSTSevere Thunderstorm WarningSHVSan Augustine44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.